Publication detailsDabrowski, K.K., Lozin, V.V. & Paulusma, D. (2018). Well-quasi-ordering versus clique-width: new results on bigenic classes. Order 35(2): 253-274.
- Publication type: Journal Article
- ISSN/ISBN: 0167-8094, 1572-9273
- DOI: 10.1007/s11083-017-9430-7
- Further publication details on publisher web site
- Durham Research Online (DRO) - may include full text
Author(s) from Durham
Daligault, Rao and Thomassé asked whether a hereditary class of graphs well-quasi-ordered by the induced subgraph relation has bounded clique-width. Lozin, Razgon and Zamaraev recently showed that this is not true for classes defined by infinitely many forbidden induced subgraphs. However, in the case of finitely many forbidden induced subgraphs the question remains open and we conjecture that in this case the answer is positive. The conjecture is known to hold for classes of graphs defined by a single forbidden induced subgraph H, as such graphs are well-quasi-ordered and are of bounded clique-width if and only if H is an induced subgraph of P4. For bigenic classes of graphs, i.e. ones defined by two forbidden induced subgraphs, there are several open cases in both classifications. In the present paper we obtain a number of new results on well-quasi-orderability of bigenic classes, each of which supports the conjecture.